Jump to content

JMTM18017

Member Since 10 Aug 2008
Offline Last Active Jul 19 2014 07:37 PM

Posts I've Made

In Topic: Did Acne Turn You Into Something Cold And Bitter?

16 July 2014 - 06:20 PM

When I go through a "bad skin spell", I get extremely withdrawn... I get irritated when I feel that someone is looking at me too long, although I try not to show my irritation. 

 

Speaking of irritation, I get very abrasive and impatient when my skin acts out. The fact that it takes weeks or months to get into a dermatologist (even as a current patient) doesn't make this any easier.

 

OCD kicks in big time. I tend to go into "tunnel vision" mode, where I obsess over the possible cause and/or treatment.

 

Honestly, my emotional reaction it's not 100% due to the way I look. Just the "feel" of having broken out/ infected skin is akin to any kind of illness to me, like a sore throat. I feel drained and tired when I have the flu. I feel drained and tired when I have a really bad episode of acne. At least the cold or flu will only last a week. Acne is like having an ongoing untreatable infection, day after day, week after week, year after year. When my skin is fine, I am sill not completely comfortable, since I know that with acne there is always a relapse after remission. 


In Topic: Types Of Acne That Develop As One Ages...share Experiences, Please!

15 July 2014 - 05:54 PM

I wonder if these are more like cysts that have to be surgically removed or what? 


In Topic: 19 Year Old Male Getting Things Off His Chest (Pictures Included)

15 July 2014 - 05:41 PM

Since you have it on so many parts of your body, I'm surprised you haven't been prescribed Accutane. I've been on it two times. During both treatments, the red marks ended up going away. Luckily I had no bad side effects from it. The second round seemed more effective than the first. I've had the post-inflammatory hyper pigmentation-- it takes a few months to go away. Keep abiding by your current routine, and keep a record of it if you are seeking help from a physician. Make sure to let he/she know if it's not working.

Are you happy that you went on Accutane? I'm considering talking to my new derm about it since I have been on antibiotics on and off for about 5 years and nothing has worked. I just want to know if your skin will be really red the whole time while on Accutane because I have to interact with a lot of people at work?

My skin was a little red at times, but not so bad that I felt self-conscious. I just loaded up on moisturizer. 

It wasn't foolproof for me, I took Accutane twice. I think because I'm a small female, the two dermatologists who prescribed Accutane for me kept the dosage at the low end. However, I'm glad I did take it, since other people in my family have adult acne and I know my skin would be worse off by now if I hadn't had those "acne vacations". The initial breakout never happened to me. The worse side effect was having chapped lips, but the dermatologist prescribed an ointment for that. 


In Topic: Cant Get Accutane Am I Hopeless?

15 July 2014 - 05:37 PM

Obtain a different mental health professional... some are more practical than others. The one you talked to must have always had perfect skin...


In Topic: Is It Safe To Take Accutane If You Have Depression Or Anxiety From The Acne A...

15 July 2014 - 05:31 PM

If the doctor is still reluctant to prescribe Accutane, obtain a psychiatrist who can evaluate you (or prescribe antidepressant meds for you if necessary) and then write a letter or script to "clear" you for Accutane. I've been on antidepressants for a while... the only reason I see a psych is because general primary doctors don't usually like to prescribe antidepressants. Both times I was on Accutane, I had no difficulty having my psychiatrist write me a quick letter stating that I was stable enough to take it. Personally, having no acne was a weight off my shoulders, and I felt no obvious psychological side effects.

 

Granted, you might end up waiting four months just to see a psychiatrist, but at least you'd be able to prove that you are being monitored by a specialist for any unusual behavioral problems. 

 

If you aren't on any medication for depression in particular, or are being prescribed something from your general practitioner, perhaps you could get he/she to write a script or letter stating that you're emotionally stable enough to be on Accutane.